Jump to content
Important Survey - Please Participate ×

Remeron help


[Ja...]

Recommended Posts

Hi everyone! I need some information on Remeron. I have been on it for a year or so. I take 15 mg every night for sleep. I had no problem going from 30 to 15 mg's in one cut.

 

I want to know if they increase appetite, weight and mess, up your metabolism because I don't eat a lot and I have gained weight. I am not exercising right now.

 

I also want to get off of them in general and learn how to sleep on my own.

I am just 6 weeks from jumping off Valium and so don't think that this is the time to stop them.. but am wodering about any of your experiences, insights and thoughts about my questions or anything regarding Remeron.

 

Thanks so much,

Jaqueline

Link to comment
Share on other sites

Hi Jac:

 

I was off and on Remeron at least twice pre-taper.  Both times I noticed an increase in appetite -- and not so subtle irritability.  I started on 15 mg. and went to 30 mg.  I did a quick taper both times and I don't think there were many WD side effects. 

 

When I first started using Remeron, it greatly helped me with sleep.  IMO, I think there is a tolerance reached on Remeron too.

 

Best to you with your taper.

Rocko

Link to comment
Share on other sites

[c8...]

Remeron is known to increase appetite. If you had no problems cutting down to 15mg, you could always attempt to continue a reduction in dose if your ultimate goal is to get off of the Remeron. Wellness tapered off of Remeron. I believe she used water titration to do it. You may want to speak w/ her.

 

I also was on 45mg of Remeron to begin with and then reduced to 15mg. At 15mg, I stopped taking it, as I want off of ALL Psych meds in order to get back to baseline and be med free once I'm done w/ the K taper.

 

Remeron can be tapered and I don't think you'll have too much of an issue coming off of it, although there are some folks who have had issues w/ Remeron causing them problems. Everyone is different, though, so you have to do what's best for you.

 

Some people taper off of their anti-D soon after finishing their benzo tapers. Others wait and taper off after a few months or a year. It all just depends on what you're comfortable with. I agree w/ the previous poster, however, that Remeron can cause tolerance as well. It also has a bunch of nasty side effects- increased hunger and weight gain being two of them.

 

Best of luck to you- lamberfn

Link to comment
Share on other sites

Hi :)

I started taking Remeron in 1997, 15mg. always and I have never gained weight from it. I had a nervous breakdown and doctors prescribed all kinds of different antidepressants and Remeron works wonderful for me.

 

I have CFS which causes insomnia so that is why I have to stay on it. I tried to increase my dose to 22mg. and I had a horrible night and the following day. Hang in there ;)

 

Rhapsodygirl

Link to comment
Share on other sites

http://www.benzobuddies.org/forum/index.php?topic=28347.0

 

my experience with Remeron was not very good, melo and linder's experience was not very good either, but several people have had good experience with it, and have come off of it quite easily. I found it quite easy to bring down the dosage to almost 3.0 mg, but I found it difficult to go lower. The big ones for me was mental stuff, shaking, adrenaline rushes, GI stuff, and insomnia.

Link to comment
Share on other sites

Im SO glad I founded this. My Psychiatrist put me on 15mg of Remeron when I started my wean off of Ativan about 7 weeks ago?

 

I did find it somewhat soothing actually. It helped me sleep a lot at 1st, which was nice... and it also made me VERY hungry the 1st 6 weeks or so.

 

The past couple of days I havent had much of an appetite, this must be from the ativan w/d.

 

I'm going to keep taking the remeron for a few months. I'm jumping off of benzos in about a week. I'm taking one more week at .125mg instead of jumpin off at .25mg.

 

I was worried the Remeron wasnt going to let me heal. But apparently you still heal from benzo w/d while taking an AD. But you have to wean off the AD and you could have some w/d from the AD.

 

But I can't image the w/d from the AD like Remeron can be ANYTHING like benzo w/d. I'm sure it will have its frustrations like insomnia for a while... but over all I can't imagine it lasting as long as benzo w/d.

 

Hope you are doing okay.

 

My dr. told me the lower you go on this medication the more sedating it is. Is that true when weaning? Are you left more tired? and more hungry?

 

Thanks!

Link to comment
Share on other sites

×
×
  • Create New...